I want to get Voluma injections. Will cause a psoriasis flare up?

Doctor Answers 8

Note likely

Good afternoon. In theory, any damage done to your skin can potentially cuase a psoriasis flare. However, I have never encountered a patient having their psoriasis flare after receiving Voluma injections.


New York Plastic Surgeon
4.9 out of 5 stars 54 reviews

It is very rare for dermal filler injections such as Voluma to cause a psoriasis flare-up.

 While trauma to the skin of any kind can potentially cause a psoriasis flare-up, it is very rare for dermal filler injections such as Voluma to cause one due to the small size of the needle or cannula used. I have never seen it happen personally in practice. Nonetheless, I advise you to let your board-certified dermatologist know about your condition and concerns before having Voluma injections done so that they can help to ensure that you will get great results with minimal risk of a flare-up.

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 66 reviews

Voluma for Facial Volume and Psoriasis

Voluma is a fabulous product for injecting the mid-face with exceptional results.  It should not cause your psoriasis to flare at all.  Best, Dr. Green

Voluma Cannot Cause Psoriasis Flare

Voluma itself cannot cause a psoriasis flare, however any degree of trauma has the ability to start psoriasis at the injection site, although I have never seen this in my 9 year career.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Psoriasis and filler

Thank you for your question.  Theoretically any damage to the skin could flare psoriasis, that being said I have never seen a patient flare from injectables and believe you will be fine.  Good luck!!  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Psoriasis and Voluma

Hi and thanks.  I can't think of a reason why Voluma injections would cause a flare up of psoriasis - of course, no one can guarantee you this.  I've injected HA filler in hundreds of people with psoriasis and no one has ever complained of a flare aftwerwards.  Good luck.

J. Matthew Knight, MD
Orlando Dermatologic Surgeon

Voluma Injection -- Any Psoriasis Flare Risk?

While any trauma to the skin can theoretically flare a localized #psoriasis plaque, it is extremely unusual with the small needle used with #Voluma or any of the other #hyaluronicacid fillers (#Juvederm, #Volift, #Vobella, #Restylane, #RestylaneLyft, #RestylaneSilk, or #Belotero).  In our busy dermatology practice, we have not seen any psoriasis flare in the last 10,000 patients injected with fillers. 

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

Voluma hasn't been associated with flare ups of psoriasis

If you have psoriasis, this shouldn't be flared up by Voluma injections.  Interestingly, there is some research on neurotoxins (like Botox), which are used to relax wrinkles and psoriasis.  It appears that Botox and other neurotoxins can improve psoriasis if injected into the areas.  
But to answer your question, Voluma should be fine with your psoriasis.  Good luck!

Joel Schlessinger, MD
Omaha Dermatologic Surgeon
4.8 out of 5 stars 36 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.